MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH II; INTRODUCER, CATHETER

OSCOR INC. SAFESHEATH II; INTRODUCER, CATHETER
Model Number SSL11
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 12/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our investigation is still in progress, follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
During the lead explant procedure the physician used an amplatz super stiff guidewire to retain access.The guidewire and subsequent introducer 11f sheath perforated through the vessel at the superior vena cava (svc) and the innominate junction.The patient, a (b)(6) male had to have a sternotomy to repair the vessel; patient was hospitalized as a result of the event.No further patient complications have been reported as a result of this event; patient outcome alive with injury.
 
Event or Problem Description
On 04/07/2021 oscor received additional information from the customer stating there was no direct malfunction of the sheath, the sheath and guidewire perforated the svc vessel and in nominate junction.Customer also stated the product was discarded.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1.Device used in treatment and not returned for analysis.There was no specific malfunction reported by the user.The lot number was not provided by the customer, therefore the device history records could not be reviewed, however, inspection procedures require any oscor product pass all in-process and qa final inspection before shipping to the customer.No further follow-up is required.Based on the investigation, a capa is not required.The event will be re-evaluated if additional information becomes available.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
SAFESHEATH II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key11274722
Report Number1035166-2021-00012
Device Sequence Number5036063
Product Code DYB
UDI-Device Identifier30891492002389
UDI-Public30891492002389
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSSL11
Device Catalogue NumberSSL11
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR